Alert archive / California / Wind Advisories in 2019
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 19, 2019, 12:06 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 20, 2019, 2:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 12:06 PM PDT (19:06 UTC)
- In effect from
- Apr 20, 2019, 2:00 PM PDT
- Expired
- Apr 21, 2019, 8:55 AM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS76 KSGX 191906 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1206 PM PDT Fri Apr 19 2019 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT... .Low pressure developing over the high deserts on Saturday will increase onshore flow, resulting in strong and gusty westerly winds over the mountains and deserts by late Saturday. Strongest wind gusts are expected on Saturday night. CAZ055-056-058-060>062-065-200515- /O.NEW.KSGX.WI.Y.0022.190420T2100Z-190421T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1206 PM PDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 AM PDT SUNDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 2 PM Saturday to 6 AM PDT Sunday. * Winds...West 20 to 30 MPH with gusts 45 to 55 MPH * Timing...Saturday afternoon through Saturday night * Location...Along the desert slopes of the mountains and foothill areas into the deserts. Strongest near the slopes and foothills. * Visibility...Locally reduced in blowing dust and sand * Impacts...Locally hazardous travel conditions, especially for high-profile vehicles due to gusty cross winds and reduced visibility at times.| * Outlook...Winds decreasing, but remaining locally gusty from the north and northwest through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
6 follow-up statements
575 WWUS76 KSGX 200447 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 947 PM PDT Fri Apr 19 2019 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT... .Low pressure developing over the high deserts on Saturday will increase onshore flow, resulting in strong and gusty westerly winds over the mountains and deserts by late Saturday. Strongest wind gusts are expected on Saturday night. CAZ055-056-058-060>062-065-201300- /O.CON.KSGX.WI.Y.0022.190420T2100Z-190421T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 947 PM PDT Fri Apr 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 6 AM PDT SUNDAY... * Winds...West 20 to 30 MPH with gusts 45 to 55 MPH * Timing...Saturday afternoon through Saturday night * Location...Along the desert slopes of the mountains and foothill areas into the deserts. Strongest near the slopes and foothills. * Visibility...Locally reduced in blowing dust and sand * Impacts...Locally hazardous travel conditions, especially for high-profile vehicles due to gusty cross winds and reduced visibility at times.| * Outlook...Winds decreasing, but remaining locally gusty from the north and northwest through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
671 WWUS76 KSGX 201050 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 350 AM PDT Sat Apr 20 2019 CAZ055-056-058-060>062-065-202100- /O.CON.KSGX.WI.Y.0022.190420T2100Z-190421T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 350 AM PDT Sat Apr 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... * Winds...West 20 to 30 MPH with gusts up to 55 MPH. * Timing...This afternoon through early Sunday morning. * Location...Along the desert slopes of the mountains and foothill areas into the deserts. Strongest near the slopes and foothills. Gusts in the desert floors and Coachella Valley 40 to 45 mph. * Visibility...Patchy blowing sand and dust in the deserts will cause limited visibility. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and reduced visibility. * Outlook...Winds decreasing Sunday morning, but still remaining on the gusty side from the north and northwest through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
159 WWUS76 KSGX 202021 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 121 PM PDT Sat Apr 20 2019 CAZ055-056-058-060>062-065-210500- /O.CON.KSGX.WI.Y.0022.190420T2100Z-190421T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 121 PM PDT Sat Apr 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... * Winds...West 20 to 30 MPH with gusts 45 to 55 MPH. Isolated gusts 60 mph near and the passes. * Timing...Through early Sunday morning. * Location...Along the desert slopes of the mountains and foothill areas into the deserts. Strongest near the slopes and foothills. Gusts on the desert floors 40 to locally 50 mph. * Visibility...Patchy blowing sand and dust in the deserts will cause limited visibility at times. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. * Outlook...Winds decreasing Sunday morning, but still remaining on the gusty side from the north and northwest through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
865 WWUS76 KSGX 210442 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 942 PM PDT Sat Apr 20 2019 CAZ055-056-058-060>062-065-211300- /O.CON.KSGX.WI.Y.0022.000000T0000Z-190421T1300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 942 PM PDT Sat Apr 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... * Winds...West 20 to 30 MPH with gusts 45 to 55 MPH. Isolated gusts 60 mph near the passes. * Timing...Through early Sunday morning. * Location...Along the desert slopes of the mountains and foothill areas into the deserts. Strongest near the slopes and foothills. Gusts on the desert floors 40 to locally 50 mph. * Visibility...Patchy blowing sand and dust in the deserts will cause limited visibility at times. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. * Outlook...Winds decreasing Sunday morning, but still remaining on the gusty side from the north and northwest through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
462 WWUS76 KSGX 210941 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA Issued by National Weather Service Los Angeles/Oxnard CA 241 AM PDT Sun Apr 21 2019 CAZ055-056-058-060>062-065-211600- /O.EXT.KSGX.WI.Y.0022.000000T0000Z-190421T1600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 241 AM PDT Sun Apr 21 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Winds...West 20 to 30 MPH with gusts 45 to 55 MPH. Isolated gusts 60 mph near the passes. * Timing...Through mid-morning today. * Location...Along the desert slopes of the mountains and foothill areas into the deserts. Strongest near the slopes and foothills. Gusts on the desert floors 40 to locally 50 mph. * Visibility...Patchy blowing sand and dust in the deserts will cause limited visibility at times. * Impacts...Hazardous travel conditions, especially for high- profile vehicles due to gusty cross winds and areas of reduced visibility. * Outlook...Winds decreasing Sunday morning, but still remaining on the gusty side from the north and northwest through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Kaplan/Maxwell
760 WWUS76 KSGX 211555 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 855 AM PDT Sun Apr 21 2019 CAZ055-056-058-060>062-065-211700- /O.CAN.KSGX.WI.Y.0022.000000T0000Z-190421T1600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- 855 AM PDT Sun Apr 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have weakened this morning. $$ 10
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 8:52 AM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 19, 8:52 AM PDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service San Diego CA 852 AM PDT Fri Apr 19 2019 .SYNOPSIS... A pair of troughs will move over Southern California this weekend, ramping up the onshore flow and the marine layer. Gusty west winds will accompany these systems over the mountains and deserts, and a few light showers may develop as well, especially western San Diego County. Cooler this weekend, then warmer next week as high pressure builds aloft and winds turn back offshore, sending temperatures back above average. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... After a temporary inland foray, satellite imagery this morning showed marine clouds have retreated back offshore. Surface pressure gradients are weak with light wind reports most areas. The 12Z Miramar sounding had a strong (spring-like) 8.5C inversion based near 1400 FT. While cooling up to 3C wasnoted below the inversion, warming continued above through 15K FT. Higher clouds were scattered about, but should not limit sun today to any large degree. No forecast changes this morning. From previous discussion... .SHORT TERM (Today through Sunday)... A weak low pressure system to the southwest of Point Conception will move inland across southern California late today and tonight. A second low pressure system, from the northwest, will move inland across California on Saturday and into the Great Basin on Sunday. Early this morning, satellite imagery shows widespread stratus over the coastal waters extending inland into the far western valleys. The marine layer has deepened to around 1200 feet and will be in a deepening mode through Saturday night with coastal low clouds extending inland across most of the valleys by Saturday morning and onto the coastal mountain slopes for Saturday night into Sunday morning. Satellite imagery also shows some high clouds to the north and east of the weak upper low centered southwest of Point Conception. Some of these extend into portions of southern California. With the return of the marine layer, cooling will spread inland from the coast into the valleys today with high temperatures farther inland a degree or two warmer than Thursday. That second trough of low pressure moving inland across California on Saturday will bring stronger onshore flow with stronger and gusty west winds for the mountains and deserts for late Saturday into early Sunday morning. Significant cooling will spread inland on Saturday with the cooling continuing for inland areas on Sunday. The greatest cooling on Saturday will be in the mountains and inland valleys with high temperatures 15 to 20 degrees cooler than today. For Sunday, the greatest cooling will be in the lower deserts with high temperatures around 10 degrees cooler than on Saturday. There is also a slight chance of light showers for late Saturday night into early Sunday morning, mainly in San Diego County along and west of the mountains with smaller chances near the other coastal mountain slopes. && .LONG TERM (Monday through Thursday)... High pressure aloft will strengthen across California for Monday through Wednesday bringing a strong warming trend for inland areas. There may be a period of offshore flow on Tuesday between low pressure centered over Arizona and high pressure over the eastern Pacific into northern California. This could bring some gusty north winds, mainly during the day on Tuesday and mainly along and near the coastal slopes of the San Bernardino County Mountains. Some marine influence could remain near the coast for Monday through Wednesday with higher resolution models showing a weak coastal eddy at times. This could moderate the warming towards the coast and bring some patchy night and morning low clouds and fog near the coast. For Thursday, high pressure aloft across California will weaken as a trough of low pressure over the eastern Pacific moves toward the West Coast. This will begin to spread cooling inland with increasing coverage of night and morning coastal low clouds and fog. && .AVIATION... 191530Z...Coast/Valleys...FEW-SCT clouds AOA 20000 expected for most of today. Low clouds expected to return to coastal TAF sites 03Z-06Z Saturday with cigs 800-1000 ft MSL and tops rising to near 2000 ft MSL. Low clouds expected to move further inland tonight, impacting KONT and KSBD after 9Z. Reduced vis 3 miles or less possible due to fog at TAF sites and over higher terrain. SCT condition expected by 15Z Sat. Mountains/Deserts...Mostly clear skies and unrestricted vis expected through tomorrow morning. && .MARINE... A brief period of NW winds 12-18 kt over the outer coastal waters is expected this afternoon/evening. NW winds 10-15 kt gusting 20-25 kt over the outer waters possible late Saturday night into Sunday. Conditions may become hazardous to small craft during that time. Winds will weaken Sunday afternoon. There is a slight chance of showers late Saturday night into Sunday morning. No marine concerns are expected after Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10/17 AVIATION/MARINE...CO
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:03 PM PDT | Small Craft Advisory | SGX | 44 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.